Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

May 22, 2012Colleton County, South Carolina

NWS Charleston, SC issued this special weather statement at May 22, 2012, 6:21 PM EDT for Colleton County, South Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2012, 6:21 PM EDT (22:21 UTC)
Expired
May 22, 2012, 6:45 PM EDT
In force
24 min
Issued by
NWS Charleston, SC

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:29 PM EDTTSTM WND DMG2 Ne White Hall, SCSPOTTER REPORTED A TREE DOWN ON PYNES COMMUNITY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS82 KCHS 222221
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT TUE MAY 22 2012

SCZ043-048-049-222245-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
621 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RHODES CROSSROADS
TO GRAYS HILL...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BURTON...CANADYS...CLARENDON...DALE...GARDENS CORNER...GREEN
POND...HENDERSONVILLE...LADYS ISLAND...LAUREL BAY...PORT ROYAL...
RITTER...ROUND O...RUFFIN...SHELDON...SHELL POINT...WALTERBORO AND
WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3308 8063 3307 8062 3306 8061 3306 8056
      3252 8043 3232 8079 3270 8083 3271 8084
      3303 8087
TIME...MOT...LOC 2220Z 244DEG 19KT 3299 8067 3247 8073

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at May 22, 4:22 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 22, 4:22 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT TUE MAY 22 2012

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT...

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...THEN
STALL AND GRADUALLY DISSIPATE WEDNESDAY AND THURSDAY. HIGH
PRESSURE WILL BUILD NORTH OF THE AREA THROUGH THE WEEKEND... WHILE
AN INVERTED TROUGH OF LOW PRESSURE WILL REMAIN WELL OFFSHORE IN
THE ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A CLOSED UPPER LEVEL LOW WILL LINGER OVER EASTERN TENNESSEE
AND NORTHERN GEORGIA BEFORE SHIFTING OVER THE SOUTHERN
APPALACHIANS LATER THIS EVENING AND OVERNIGHT. A POTENT SHORT WAVE
WILL CONTINUE TO ROUND THE BASE OF THE LOW/TROUGH AND APPROACH
FROM THE WEST LATE THIS AFTERNOON...THEN SHIFT ACROSS THE AREA
THIS EVENING BEFORE DEPARTING OVERNIGHT. AT THE SURFACE...A LEE
SIDE TROUGH OVER THE EASTERN MIDLANDS AND EAST-CENTRAL GEORGIA
WILL GRADUALLY SHIFT EASTWARD AND OVER THE AREA THIS EVENING.

STRONG DESTABILIZATION HAS TAKEN PLACE AS TEMPERATURES WARMED WELL
INTO THE UPPER 80S UNDER MOSTLY SUNNY SKIES THIS AFTERNOON. MID-
AFTERNOON MESOANALYSIS DEPICTS SURFACE BASED CAPE VALUES IN EXCESS
OF 2000 J/KG OVER THE AREA...WITH DOWNDRAFT CAPE VALUES AS HIGH AS
800-900 J/KG AND LI/S OF -4 TO -5. WHILE MID LEVEL LAPSE RATES ARE
NOT OVERLY IMPRESSIVE...LOW LEVEL LAPSE RATES ARE A VERY
RESPECTABLE 9 C/KM. DESPITE ALL OF THE INSTABILITY...BULK SHEAR
VALUES ARE NOT VERY HIGH.

CONVECTION HAS DEVELOPED ACROSS PORTIONS OF COASTAL SOUTHEAST
SOUTH CAROLINA THIS AFTERNOON AHEAD OF A LEADING SHORT WAVE AND IN
THE VICINITY OF THE SEA BREEZE. MORE ORGANIZED CONVECTION HAS ALSO
DEVELOPED ACROSS EASTERN GEORGIA ALONG THE LEADING EDGE OF THE DRY
AIR ASSOCIATED WITH THE POTENT SHORT WAVE NOTICEABLE ON WATER VAPOR
IMAGERY. IT IS THIS AREA OF CONVECTION THAT IS THE GREATEST
CONCERN THROUGH THIS EVENING AS THE SHORT WAVE TRACKS ACROSS THE
AREA. GIVEN THE AMOUNT OF INSTABILITY IN PLACE...FORCING FOR
ASCENT PROVIDED BY THE SHORT WAVE AND THE INLAND PROGRESSING SEA
BREEZE...CONVECTION WILL REMAIN SCATTERED TO NUMEROUS IN COVERAGE
THROUGH THE EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL
CONTINUE THROUGH AT LEAST MID-EVENING...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING. LARGE HAIL AND
DAMAGING WIND GUSTS CONTINUE TO BE THE GREATEST CONCERN.

CONVECTION SHOULD TAPER OFF FROM THE SOUTHWEST OVERNIGHT. CLOUD
COVER COULD REMAIN RATHER EXTENSIVE...AND LOWS ARE FORECAST TO BE
IN THE MID TO UPPER 70S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE UPPER TROUGH/CLOSED LOW WILL WEAKEN WEDNESDAY BUT THE TROUGH
WILL REMAIN IN PLACE THROUGH THURSDAY NIGHT BEFORE THE UPPER RIDGE
OF HIGH PRESSURE MOVES INTO THE AREA FROM THE WEST FRIDAY. AS FAR AS
RAIN CHANCES ARE CONCERNED...THE BEST CHANCE SHOULD BE ACROSS
SOUTHERN SOUTH CAROLINA WEDNESDAY WHERE THE DEEPER MOISTURE WILL
BE...ALTHOUGH THERE WILL LIKELY BE SOME CONVECTION FIRING ALONG THE
SEA BREEZE IN SOUTHEAST GEORGIA. SEVERE THREAT APPEARS
LIMITED...MAINLY CONFINED TO SOUTHERN SOUTH CAROLINA WHERE THE BEST
COMBINATION OF INSTABILITY/SHEAR ARE EXPECTED. JUST SLIGHT RAIN
CHANCES THURSDAY AND FRIDAY AS HEIGHTS RISE ALOFT...MAINLY DURING
THE AFTERNOON ASSOCIATED WITH THE SEA BREEZE.

TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN ABOVE NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FOR THE WEEKEND...I HAVE GONE WITH GFS SOLUTION INDICATING A FAIRLY
STRONG MID LEVEL RIDGE DEVELOPING NORTH AND WEST OF THE AREA. THE
LARGE SCALE SUBSIDENCE UNDERNEATH THE RIDGE SHOULD KEEP OUR CHANCES
FOR CONVECTION LOW AND THE TEMPS HIGH. I EXPECT MOST PLACES TO REACH
90 SATURDAY AND SUNDAY....EXCEPT LOCATIONS WITHIN 10 MILES OR SO OF
THE COAST WHERE THE SEA BREEZE WILL MODERATE THE TEMPS A BIT.
HOWEVER...NIGHT TIME LOWS ALONG THE BEACHES WILL STRUGGLE TO GET
BELOW 70...WITH MID 60S INLAND.

THE MID LEVEL RIDGE SINKS DOWN INTO THE AREA ON MONDAY AND BEGINS TO
WEAKEN A LITTLE...BUT NOT ENOUGH TO MAKE MUCH OF A DIFFERENCE IN THE
SENSIBLE WEATHER.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE FORECAST THROUGH 18Z WEDNESDAY AT BOTH KCHS AND
KSAV...BUT THE TIMING AND COVERAGE OF CONVECTION THROUGH THIS
EVENING WILL BE THE GREATEST CONCERN AT THE TERMINALS.

AT KCHS...SOME VICINITY THUNDERSTORMS APPEAR POSSIBLE FROM 19-22Z
AS THE SEA BREEZE MOVES INLAND...BUT COVERAGE SHOULD INCREASE LATE
THIS AFTERNOON AND EARLY THIS EVENING AS A SHORT WAVE DISTURBANCE
APPROACHES AND HAVE INCLUDED A TEMPO GROUP FROM 22-02Z FOR
THUNDERSTORMS.

AT KSAV...BASED ON CURRENT RADAR TRENDS...CONVECTION APPEARS TO BE MOST
PROBABLE FROM 20-00Z AS A SHORT WAVE DISTURBANCE APPROACHES.
THUNDERSTORMS HAVE BEEN ADDED IN A TEMPO GROUP DURING THIS TIME
PERIOD AS A RESULT.

WITH ANY THUNDERSTORMS...BRIEF/TEMPORARY REDUCTIONS TO MVFR OR
LOWER CONDITIONS ARE POSSIBLE AS ARE GUSTY AND ERRATIC WINDS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH THE
WEEKEND. SMALL RISK FOR SH/TSTMS...MAINLY EACH AFTERNOON...AND MVFR
FOG/STRATUS EACH MORNING AROUND DAYBREAK.

&&

.MARINE...
A NOCTURNAL SURGE IS EXPECTED TO DEVELOP TONIGHT...BECOMING
SLIGHTLY MORE ENHANCED BY THE APPROACH OF AN UPPER LEVEL
DISTURBANCE. SOUTH-SOUTHWEST WINDS COULD INCREASE UPWARDS OF 15
KT...POSSIBLY EVEN A BIT HIGHER OVER THE OUTER GEORGIA WATERS...FOR
A PERIOD OVERNIGHT. SEAS WILL RESPOND BY BUILDING TO 3-5
FT...HIGHEST OVER THE OUTER GEORGIA WATERS.

WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE TO GENERALLY
PREVAIL THROUGH THU NIGHT BEFORE A LOW PRESSURE TROUGH OR CLOSED LOW
DEVELOPS SOUTHEAST OF THE AREA FRIDAY WHICH WILL LEAD TO WINDS
SHIFTING FROM THE SOUTH/SOUTHWEST TO NORTHEAST/EAST. COULD SEE
ADVISORY CONDITIONS OVER THE WEEKEND...MAINLY FOR SEAS BEYOND 20
NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...ALSHEIMER
AVIATION...JAQ/RJB
MARINE...JAQ/RJB
Hazardous weather outlook, May 22, 5:39 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT TUE MAY 22 2012

SCZ050-231000-
CHARLESTON-
539 PM EDT TUE MAY 22 2012

...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT
LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ087-088-099>101-114-115-231000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
539 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-GAZ116>119-137>141-SCZ040-042>045-047>049-051-052-231000-
CHARLESTON HARBOR-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
COASTAL JASPER-TIDAL BERKELEY-
539 PM EDT TUE MAY 22 2012

...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT
LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ350-352-354-374-231000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
539 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 5:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE MAY 22 2012

GAZ118-119-SCZ047-048-051-222145-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
512 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARDEN CITY...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...GARDEN CITY...HUTCHINSON ISLAND...
ISLE OF HOPE...MEINHARD...MONTEITH...MONTGOMERY...PORT WENTWORTH...
SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...
SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST...
BELLINGER HILL AREA...BLUFFTON...PRITCHARDVILLE...ROSE HILL AND
RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3220 8122 3231 8086 3210 8082 3211 8084
      3205 8089 3203 8087 3203 8084 3202 8083
      3200 8083 3197 8085 3192 8092 3192 8119
TIME...MOT...LOC 2113Z 255DEG 22KT 3211 8113
Special weather statement, May 22, 5:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT TUE MAY 22 2012

SCZ044-045-050-052-222145-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
514 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ARCHDALE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...CROWFIELD PLANTATION...GOOSE CREEK...
HANAHAN...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3311 7999 3294 7982 3284 8014 3292 8019
TIME...MOT...LOC 2115Z 233DEG 19KT 3291 8009
Local storm report, May 22, 5:26 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 NNW ARCHDALE          32.91N  80.11W
05/22/2012  E1.00 INCH       DORCHESTER         SC   PUBLIC

            SPOTTER REPORTED QUARTER SIZE HAIL AT THE INTERSECTION
            OF ASHLEY PHOSPHATE ROAD AND DORCHESTER ROAD.

&&

EVENT NUMBER CHS1200189

BDC
Local storm report, May 22, 6:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     JAMESTOWN               33.29N  79.69W
05/22/2012                   BERKELEY           SC   911 CALL CENTER

            2 TREES REPORTED DOWN IN JAMESTOWN.

&&

EVENT NUMBER CHS1200190

JAQ
Special weather statement, May 22, 6:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT TUE MAY 22 2012

SCZ045-222315-
INLAND BERKELEY-
616 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 715 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIMMONSVILLE TO
HUGER...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER AND JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3304 7979 3317 7995 3335 7977 3332 7974
      3332 7970 3330 7967 3328 7957 3324 7950
      3324 7948 3324 7947
TIME...MOT...LOC 2216Z 229DEG 13KT 3328 7959 3313 7983
Special weather statement, May 22, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT TUE MAY 22 2012

SCZ043-048-049-222245-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
621 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RHODES CROSSROADS
TO GRAYS HILL...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BURTON...CANADYS...CLARENDON...DALE...GARDENS CORNER...GREEN
POND...HENDERSONVILLE...LADYS ISLAND...LAUREL BAY...PORT ROYAL...
RITTER...ROUND O...RUFFIN...SHELDON...SHELL POINT...WALTERBORO AND
WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3308 8063 3307 8062 3306 8061 3306 8056
      3252 8043 3232 8079 3270 8083 3271 8084
      3303 8087
TIME...MOT...LOC 2220Z 244DEG 19KT 3299 8067 3247 8073

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:05 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall55 min
May 22, 3:51 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Tattnall36 min
May 22, 4:23 PM EDTSpecial Weather StatementCHSLong37 min
May 22, 4:26 PM EDTSpecial Weather StatementCHSScreven34 min
May 22, 4:34 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven40 min
May 22, 5:12 PM EDTSpecial Weather StatementCHSChatham33 min
May 22, 5:28 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham45 min
May 22, 5:31 PM EDTSpecial Marine WarningCHS89 min
May 22, 2:57 PM EDTSpecial Weather StatementCHSBerkeley33 min
May 22, 3:34 PM EDTSpecial Weather StatementCHSBerkeley26 min
May 22, 3:44 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston61 min
May 22, 5:06 PM EDTSpecial Weather StatementCHSHampton24 min
May 22, 5:14 PM EDTSpecial Weather StatementCHSCharleston31 min
May 22, 5:19 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester56 min
May 22, 6:16 PM EDTSpecial Weather StatementCHSBerkeley59 min
May 22, 6:33 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester57 min
May 22, 6:51 PM EDTSpecial Weather StatementCHSBerkeley54 min
May 22, 7:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester60 min
May 22, 7:20 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester55 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.